Alert archive / Rhode Island / River Flood Warnings in 2014
River Flood Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at May 1, 2014, 12:10 PM EDT for Washington County, Rhode Island; Southeastern Connecticut Planning Region, Connecticut. It took effect at May 1, 2014, 6:00 PM EDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2014, 12:10 PM EDT (16:10 UTC)
- In effect from
- May 1, 2014, 6:00 PM EDT
- Expired
- May 4, 2014, 2:52 AM EDT
- In force
- 57 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- Minor
Counties Southeastern Connecticut Planning Region, CT, Washington County, RI
The radar
The Boston radar (KBOX), 82 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pawcatuck at Westerly (WSTR1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
936 WGUS41 KBOX 011610 FLWBOX BULLETIN...IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1210 PM EDT THU MAY 1 2014 ...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES TWO TO OVER THREE INCHES OF RAIN FELL ACROSS THE PAWCATUCK RIVER BASIN DURING LAST NIGHT INTO THIS MORNING. AS A RESULT OF THE HEAVY RAINFALL...MINOR FLOODING IS EXPECTED TO DEVELOP OVER THE LOWER PAWCATUCK RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. && CTC011-RIC009-020410- /O.NEW.KBOX.FL.W.0020.140501T2200Z-140503T0000Z/ /WSTR1.1.ER.140501T2200Z.140502T0000Z.140502T1800Z.NO/ 1210 PM EDT THU MAY 1 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A * FLOOD WARNING FOR THE PAWCATUCK RIVER AT WESTERLY. * FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM THURSDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
7 follow-up statements
136 WGUS81 KBOX 020204 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1004 PM EDT THU MAY 1 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER... AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES .NEARLY TWO INCHES OF WATER HAS FALLEN ACROSS THE BASIN...AND COMBINED WITH TIDAL SURGES...THE RIVER HAS SWOLLEN ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-021404- /O.EXT.KBOX.FL.W.0020.000000T0000Z-140503T1200Z/ /WSTR1.1.ER.140502T0007Z.140502T1200Z.140503T0600Z.NO/ 1004 PM EDT THU MAY 1 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM THURSDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
503 WGUS81 KBOX 020414 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1214 AM EDT FRI MAY 2 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER... AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES .NEARLY TWO INCHES OF WATER HAS FALLEN ACROSS THE BASIN...AND COMBINED WITH TIDAL SURGES...THE RIVER HAS SWOLLEN ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-021614- /O.EXT.KBOX.FL.W.0020.000000T0000Z-140503T1500Z/ /WSTR1.1.ER.140502T0007Z.140502T1200Z.140503T0900Z.NO/ 1214 AM EDT FRI MAY 2 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM FRIDAY THE STAGE WAS 7.3 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.4 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
650 WGUS81 KBOX 021537 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1137 AM EDT FRI MAY 2 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES THE PAWCATUCK RIVER AT WESTERLY REMAINS IN MINOR FLOOD. THE RIVER IS AT OR NEAR CREST. THE RIVERR WILL SLOWLY RECEDE OVER THEN NEXT 24 TO 48 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-030337- /O.EXT.KBOX.FL.W.0020.000000T0000Z-140503T2100Z/ /WSTR1.1.ER.140502T0007Z.140502T0415Z.140503T1500Z.NO/ 1137 AM EDT FRI MAY 2 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 7.2 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
032 WGUS81 KBOX 030251 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1051 PM EDT FRI MAY 2 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER... AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES .NEARLY TWO INCHES OF WATER HAS FALLEN ACROSS THE BASIN...AND COMBINED WITH TIDAL SURGES...THE RIVER HAS SWOLLEN ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-031451- /O.EXT.KBOX.FL.W.0020.000000T0000Z-140504T0600Z/ /WSTR1.1.ER.140502T0007Z.140502T0415Z.140504T0000Z.NO/ 1051 PM EDT FRI MAY 2 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM FRIDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EVENING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
105 WGUS81 KBOX 031102 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 701 AM EDT SAT MAY 3 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES THE PAWCATUCK RIVER AT WESTERLY REMAINS IN MINOR FLOOD. THE RIVER IS AT OR NEAR CREST. THE RIVER WILL REMAIN JUST ABOVE FLODD STAGE OVER THEN NEXT 12 HOURS AND FALL BELOW FLOOD STAGE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-032301- /O.CON.KBOX.FL.W.0020.000000T0000Z-140504T0600Z/ /WSTR1.1.ER.140502T0007Z.140502T0415Z.140504T0000Z.NO/ 701 AM EDT SAT MAY 3 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM SATURDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
311 WGUS81 KBOX 032020 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EDT SAT MAY 3 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES THE PAWCATUCK RIVER AT WESTERLY HAS DROPPED JUST BELOW FLOOD STAGE THIS AFTERNOON. THE NEXT HIGH TIDE CYCLE MAY BRING THE RIVER BACK TO FLOOD STAGE OVERNIGHT. THEN DROP BACK BELOW FLOOD STAGE BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-040820- /O.EXT.KBOX.FL.W.0020.000000T0000Z-140504T1200Z/ /WSTR1.1.ER.140502T0007Z.140502T0415Z.140504T0600Z.NO/ 420 PM EDT SAT MAY 3 2014 THE FLOOD WARNING CONTINUES FOR THE PAWCATUCK RIVER AT WESTERLY. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM SATURDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
585 WGUS81 KBOX 040652 FLSBOX FLOOD STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 252 AM EDT SUN MAY 4 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN CONNECTICUT...RHODE ISLAND... PAWCATUCK RIVER AT WESTERLY AFFECTING NEW LONDON AND WASHINGTON COUNTIES THE PAWCATUCK RIVER AT WESTERLY HAS DROPPED JUST BELOW FLOOD STAGE AND IS EXPECTED TO CONTINUE TO FALL SLOWLY THROUGH THE DAY TODAY. THUS THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED. SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE. && CTC011-RIC009-040722- /O.CAN.KBOX.FL.W.0020.000000T0000Z-140504T1200Z/ /WSTR1.1.ER.140502T0007Z.140502T0415Z.140503T1830Z.NO/ 252 AM EDT SUN MAY 4 2014 THE FLOOD WARNING IS CANCELLED FOR THE PAWCATUCK RIVER AT WESTERLY. * AT 2:00 AM SUNDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 2:30 PM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY TOMORROW MORNING. * IMPACT...AT 7.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE PAWCATUCK RIVER. ALONG ROUTE 3 IN HOPKINTON...FLOODWATERS ENCROACH ON LOWEST LYING HOMES IN FRENCH VILLAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at May 1, 9:26 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 1, 9:26 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
926 AM EDT THU MAY 1 2014
.SYNOPSIS...
DISTURBED WEATHER IN THE FORM OF WIDESPREAD RAIN AND ISOLATED
THUNDERSTORMS CONTINUES TODAY. ACTIVITY WILL DIMINISH IN WAKE OF A
COLD FRONT TONIGHT ASSOCIATED WITH AN AREA OF LOW PRESSURE LIFTING
ACROSS THE EASTERN GREAT LAKES AND NORTHERN NEW ENGLAND THROUGH
FRIDAY. A WEAK DISTURBANCE WILL BRING A CHANCE OF SHOWERS
SATURDAY. A STRONGER DISTURBANCE SUNDAY MAY PRODUCE SCATTERED
THUNDERSTORMS WITH HAIL. DRIER AND COOLER WEATHER FOLLOWS FOR THE
FIRST HALF OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM UPDATE...
THE OVERALL TREND IN THE FORECAST REMAINS ON TRACK FOR TODAY. THE
WARM FRONT HAS PUSHED NORTHWARD ALONG THE EASTERN COASTLINE...FROM
BVY TO OWD TO IJD. IT APPEARS THAT A COLD AIR DAMMING SET UP IS
OCCURRING ACROSS THE CT VALLEY KEEPING TEMPS IN THE 40S AS WELL AS
FOG. BELIEVE BY THE AFTERNOON TEMPS WILL SOAR IN THE CT VALLEY
ONCE THE WARM FRONT PUSHES THROUGH BUT WILL NEED TO KEEP AN EYE ON
THE LATEST TRENDS. 13Z RADAR IMAGERY SHOWERS BULK OF THE RAIN NOW
OFFSHORE AT THIS TIME WITH A FEW SHOWERS MOVING INTO THE CENTRAL
PORTION OF THE AREA. THEREFORE HAVE ADJUSTED POPS TO DISPLAY SCT
TO ISO SHOWERS FOR THE REST OF THE MORNING AND INTO THE AFTERNOON.
GUIDANCE IS ALSO CONTINUING TO MENTION THE POTENTIAL FOR ELEVATED
INSTABILITY WHICH COULD YIELD TO SOME ISO THUNDER AND CONTINUE TO
MENTION THIS IS AS WELL. STRONG TO SEVERE WEATHER IS NOT
EXPECTED.
TODAY...
INITIALLY...ACTIVITY IS MAINLY FOCUSED S AND E OVER THE CAPE AND
ISLANDS AS WELL AS OFFSHORE WHERE H925 WINDS CONVERGE TO THE REAR
OF THE LIFTING WARM FRONT. STRONG LOW- TO MID-LEVEL FORCING
BENEATH DIFFLUENCE ALOFT AND WITHIN A CONDITIONALLY UNSTABLE
ENVIRONMENT...ANTICIPATING WIDESPREAD RAIN WITH EMBEDDED HEAVIER
SHOWERS AND CONVECTIVE ELEMENTS. WILL ALSO SEE GUSTY S-WINDS OF
AROUND 30 MPH.
WARM-FRONT LIFTS THROUGH THE REGION BEHIND WHICH H925 TEMPERATURES
WARM TO AROUND +12-14C AIDED BY LESS BREEZY SW WINDS. WITH PARTIAL
CLEARING...HIGHS REACH INTO THE MID- TO UPPER-60S WITH A FEW LOCALES
TOPPING OUT ABOVE 70 DEGREES!
CONSIDERING HIGHER DEWPOINT AIR ALONG WITH STEEPENING LAPSE RATES
WITH SUNSHINE UP TO H7 /DESTABILIZATION/...MINOR INSTABILITY IS
PRESENT AHEAD OF THE APPROACHING COLD FRONT PARENT WITH ENHANCED
ASCENT WITH CAPE VALUES OF A FEW TO SEVERAL HUNDRED J/KG. WHILE LIFT
IS PRESENT NEED TO CONSIDER STRONG UNI-DIRECTIONAL SW-NE SHEAR
AGAINST THE THIN CAPE PROFILES. SO EXPECT UPDRAFTS TO BE SHORT-LIVED
AND LOW-TOPPED MAINLY ACROSS THE WESTERN AND CENTRAL PORTIONS OF
SNE.
NOTING UPSTREAM TRENDS WITHIN THE WATER VAPOR...ALONG THE LEADING
EDGE OF IMPULSES ROUND THE BROADER LOW PRESSURE CENTER...BRIEF
THUNDERSTORMS /MAINLY ISOLATED/ HAVE DEVELOPED BUT NOTHING OF
SIGNIFICANCE. EXPECT SIMILAR OUTCOMES DURING PEAK HEATING OF THE DAY
IMMEDIATELY AHEAD OF THE COLD FRONT. BRIEF HEAVY DOWNPOURS WILL BE
POSSIBLE WITH ANY THUNDERSTORM ACTIVITY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TONIGHT...
COLD FRONT PUSHES ACROSS THE REGION. WILL SEE SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY CONCLUDE TO THE S AND E...PUSHING OFFSHORE.
THERE IS THE POSSIBILITY OF SEEING DENSE FOG DEVELOPING AHEAD OF
THE FRONT...ESPECIALLY ACROSS SE NEW ENGLAND...PRIOR TO PASSAGE.
WINDS TURNING W IN WAKE. EXPECTING DRY CONDITIONS ALONG WITH SOME
PARTIAL CLEARING. LOWS GETTING DOWN TO AROUND THE MID- TO UPPER-
40S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG PICTURE AT UPPER LEVELS...
UPPER LEVEL TROUGH AXIS CROSSES NEW ENGLAND FRIDAY. A VERY WEAK
SHORT WAVE MOVES THROUGH NORTHERN NEW ENGLAND SATURDAY. A STRONG
UPPER LEVEL LOW OVER WESTERN ONTARIO EARLY SATURDAY WILL INTENSIFY
FURTHER AS IT SLIDES SOUTHEAST THROUGH NEW ENGLAND BY SUNDAY
EVENING. VERY COLD AIR ALOFT ACCOMPANIES THIS UPPER LOW. THIS LOW
WILL LINGER IN THE CANADIAN MARITIMES EARLY NEXT WEEK WHILE AN
UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS IN THE NORTHERN AND
CENTRAL PLAINS STATES...WITH RISING HEIGHTS OVER NEW ENGLAND BY
MIDWEEK.
THE DAILIES...
FRIDAY AND SATURDAY...
CYCLONIC FLOW WITH WEAK SHORTWAVES BOTH DAYS. EXPECT PARTLY CLOUDY
SKIES AND JUST A 20-30 PERCENT CHANCE OF A SHOWER...MAINLY IN
NORTHERN MA AND SOUTHERN NH...MAINLY NORTH OF ROUTE 2 ON FRI AND
NORTH OF THE MASS PIKE ON SAT. THERE IS AN OUTSIDE CHANCE OF A
THUNDERSTORM IN THOSE AREAS ON SAT. HIGHS BOTH DAYS MAINLY IN THE
60S. LOWS MAINLY IN THE 40S BUT SOME UPPER 30S NORTHWESTERNMOST
AREAS FRI NIGHT.
SUNDAY...A VERY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
ACROSS NEW ENGLAND. IT WILL BE ACCOMPANIED BY A VERY COLD POOL OF
AIR ALOFT... -30C AT 500 MB...WHICH WILL RAPIDLY DESTABILIZE THE
ATMOSPHERE. VERY STEEP LAPSE RATES ARE FORECAST BY ALL MODELS WITH
THE 00Z ECMWF SHOWING 7.2-7.8 DEG C/KM SUNDAY AFTERNOON/EVENING
AND GFS SHOWING 7.0-7.2 DEG C/KM. TOTAL TOTALS INDICES ALSO RANGE
FROM 52-55 DEPENDING ON THE MODEL CHOSEN...ECMWF THE HIGHEST.
YET...DEEP MOISTURE IS LIMITED AS INDICATED BY LOW K INDICES.
AS A RESULT...AM FORECASTING 40-50 PERCENT PROBABILITIES OF
SHOWERS AND THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD
PRODUCE HAIL INTO THE EARLY EVENING HOURS.
MONDAY-TUESDAY-WEDNESDAY...UPPER LOW MOVES OFF TO THE EAST BY
MONDAY BUT STILL COOL ALOFT SO LIKELY TO BE MORE DIURNAL CUMULUS
FORMING AT LEAST ON MONDAY. UPPER RIDGE BUILDS TO THE WEST AND
SHOULD BRING A WARMING TREND AROUND MIDWEEK...BUT THIS COULD BE
INTERRUPTED IN MHT-BOS-CAPE COD IF A BACKDOOR FRONT FORMS AND
BACKS IN. VERTICAL LOW OVER THE MARITIMES AND NORTH-NORTHWEST
FLOW ALOFT SIGNAL THAT AS A POSSIBILITY.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.
IN THE TANK. IFR-LIFR CONDITIONS PERSISTING THROUGH THIS MORNING
WITH OVC CIGS AROUND 500 FT AND A MIX OF 1-3 SM VSBYS WITH RAIN.
WARM-FRONT LIFTING ACROSS THE TERMINALS WITH NE FLOW TO THE N AND
SE FLOW TO THE S. GUSTS UP TO 30 KTS POSSIBLE ALONG THE IMMEDIATE
S-COAST.
WILL SEE GRADUAL IMPROVEMENT THROUGH THE DAY TO MVFR AND LOW-END
VFR CIGS AND VSBYS LIFTING TO VFR AS WINDS TURN S OVER ALL AREAS
AND ENERGY SHIFTS OFFSHORE. THERE WILL BE AN ISOLATED POSSIBILITY
FOR TSRA ACROSS THE W AND CENTRAL INTERIOR TERMINALS BY MIDDAY
INTO AFTERNOON.
ACTIVITY COMES TO AN END OVERNIGHT...BUT THERE IS A POSSIBILITY
FOR FOG DEVELOPMENT OVER SE NEW ENGLAND BY EVENING ALONG AND AHEAD
OF A COLD FRONT SWEEPING THE TERMINALS. WINDS BACKING OUT OF THE
W.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR CONDITIONS.
EXCEPTION COULD BE WIDELY SCATTERED MVFR CIGS/VSBYS IN
AFTERNOON/EVENING SHOWERS MAINLY NW MA AND SW NH. ISOLATED TSTM
POSSIBLE IN THOSE AREAS SAT.
SUNDAY...MODERATE CONFIDENCE. VFR BECOMING MVFR IN SCATTERED
AFTERNOON/EVENING TSTMS. LOCAL IFR POSSIBLE IN ISOLATED STRONGER
THUNDERSTORMS WITH HAIL.
MONDAY...VFR. GUSTY NW WINDS...ESPECIALLY NEAR THE COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE.
SE WINDS WITH GUSTS UP TO 30 KTS THIS MORNING DIMINISHING THROUGH
THE DAY AND TURNING SW. SEAS 8-10 FEEET ON THE OUTER WATERS.
ISOLATED TSRA POSSIBLE ALONG WITH PATCHY FOG AND REDUCED
VISIBILITES.
CONDITIONS IMPROVE WITH A COLD FRONTAL PASSAGE INTO FRIDAY
MORNING WITH WINDS SHIFTING OUT OF THE W. DENSE FOG WILL BE
POSSIBLE PRIOR TO FRONTAL PASSAGE.
OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY...LINGERING 5-6 FOOT SWELL ON THE SOUTHERN WATERS WILL
DIMINISH THROUGH THE DAY. SOUTHWEST WINDS MAY GUST TO 20 KNOTS.
LINGERING SMALL CRAFT HEADLINES EXPECTED ON THE SOUTHERN EXPOSED
WATERS.
SATURDAY...WINDS BELOW 20 KNOTS/SEAS BELOW 5 FEET.
SUNDAY-MONDAY...INCREASING WEST WINDS SUNDAY WITH FREQUENT GUSTS
25 TO 30 KNOTS SUNDAY NIGHT... SHIFTING TO NORTHWEST MONDAY. SEAS
BUILDING TO 5-8 FEET ON THE OUTER WATERS. SMALL CRAFT ADVISORY
HEADLINES WILL BE NEEDED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ009-011-012-
017>021.
NH...NONE.
RI...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ233>235-237-
250-254>256.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ231-
236.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ251.
&&
SYNOPSIS...SIPPRELL/GAF
NEAR TERM...DUNTEN/SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...GAF
AVIATION...SIPPRELL/GAF
MARINE...SIPPRELL/GAFHazardous weather outlook, May 1, 4:05 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT THU MAY 1 2014 CTZ002>004-MAZ009-011-012-017>021-RIZ001>007-020815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 405 AM EDT THU MAY 1 2014 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS COULD PRODUCE HAIL ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>008-010-013>016-022>024-026-NHZ011-012-015-RIZ008-020815- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA- DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- BLOCK ISLAND RI- 405 AM EDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. RAIN THIS MORNING MAY BE LOCALLY HEAVY AND COULD LEAD TO URBAN AND POOR DRAINAGE FLOODING IN SOME AREAS...ESPECIALLY IN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS COULD PRODUCE HAIL ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 AM EDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:12 AM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| May 1, 7:15 AM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 2 hr |
| May 1, 7:31 AM EDT | Areal Flood Advisory | BOX | Newport | 3 hr |
| May 1, 1:21 PM EDT | Dense Fog Advisory | BOX | Kent, Newport, Washington | 14 hr |
| Apr 30, 11:48 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 4 hr |
| May 1, 3:25 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 3 hr |
| May 1, 3:58 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| May 1, 6:17 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 118 min |
| May 1, 6:58 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 2 hr |
| May 1, 7:08 AM EDT | River Flood Warning | BOX | Capitol Planning Region | 27 hr |
| May 1, 8:48 AM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
Nearby
River Flood Warnings in Rhode Island, 2014River Flood Warnings in Connecticut, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.